I was on neurontin for nerve pain about
6 months. I know I got up to 1800mg/day, although it may have been higher -- it's been a year since I took it & I have been on so many meds in the last 2 years that my mind kind of spins thinking about
them all. It never helped me, but it does help a lot of people. I have not yet tried Lyrica. I've had multiple docs recommend it, but at the same time, they were all to afraid to start it with me, because I am very sensitive to medications & the first couple of weeks on it can potentially be very rough, and I cannot afford the time it would take for my body to adjust in my current situation.
From my experience & what my docs have told me, it's not uncommon for the neurotin to make you feel pretty out of it for a bit every time you increase it (which is why it is usually increased very slowly over a period of time, and you are started on a low dose). It always made my head spin for about
3 days after an increase, especially for the first few hours after taking each dose. It was not fun, but it did go away once my body adjusted. If your side effects aren't going away, you may want to talk to your doctor about
starting at a lower dosage, or increasing more slowly. I've heard that this sort of thing can happen with Lyrica too. If you are taking both at once, maybe it is just too much for your body to handle? I too have never heard of them being taken at the same time, as they have a fair amount of similarities. Glad to hear that it is helping your pain. Hopefully you can work something out with your doctor & your body, so that you can minimize the side effects & still get the relief!
Palady's suggestion about
seeing an addictionologist is good. You might consider looking into something like that if you haven't already. It's good that you & your doctors recognize your situation & seem to be actively trying to find a solution.
Post Edited (skeye) : 1/19/2009 9:19:28 PM (GMT-7)